Vol. 87, No. 2, 1980

Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Cobordism of branched covering spaces

Hugh M. Hilden and Robert D. Little

Vol. 87 (1980), No. 2, 335–345
Abstract

We shall develop a general method of constructing branched covering spaces of spheres and other manifolds. In the case of the sphere, this method gives rise via transversality to an equivalence between certain cobordism classes of branched covering spaces and the homotopy groups of certain topological spaces. We will interpret the cobordism equivalence and compute the homotopy groups in one case.

Mathematical Subject Classification 2000
Primary: 57M12
Milestones
Received: 28 May 1978
Revised: 20 September 1978
Published: 1 April 1980
Authors
Hugh M. Hilden
Robert D. Little
Department of Mathematics
University of Hawaii at Manoa
Honolulu HI 96822
United States